Alert archive / Virginia / Flash Flood Warnings in 2006

Flash Flood Warning 16, NWS Charleston, WV

July 14, 2006Buchanan County, Virginia

NWS Charleston, WV issued this flash flood warning at Jul 14, 2006, 6:15 PM EDT for Buchanan County, Virginia. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2006, 6:15 PM EDT (22:15 UTC)
Expired
Jul 14, 2006, 9:15 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

County Buchanan County, VA

The radar

The Charleston,WV radar (KRLX), 120 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 7:50 PM EDTFLASH FLOOD2 S Grundy, VALITTLE PRATER CREEK OUT OF BANKS
Jul 14, 7:50 PM EDTFLASH FLOOD2 Sw Grundy, VAPOPLAR CREEK OUT OF BANKS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 95 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2006-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2006-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRLX 142218
FFWRLX
VAC027-150115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
615 PM EDT FRI JUL 14 2006

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BUCHANAN COUNTY IN VIRGINIA

* UNTIL 915 PM EDT

* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN FALLING ACROSS PORTIONS OF BUCHANAN COUNTY. SOME AREAS  
  OF CENTRAL AND EASTERN BUCHANAN COUNTY HAVE ALREADY RECEIVED OVER  
  A HALF TO AN INCH OF RAIN FROM STORMS EARLIER TODAY. ADDITIONAL    
  RAIN IS EXPECTED THIS EVENING...AND WITH ALREADY SATURATED         
  SOIL...IT WILL NOT TAKE MUCH MORE RAIN TO PRODUCE HIGH WATER ALONG 
  STREAMS AND CREEKS.


* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG ROCK
  AND GRUNDY

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3711 8214 3717 8221 3733 8225 3752 8196
      3750 8194 3746 8200 3741 8192 3735 8192
      3728 8184 3727 8176 3723 8175 3715 8188
      3712 8201 3705 8204 3705 8213

$$

11
1 follow-up statement
000 
WGUS71 KRLX 150115
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
913 PM EDT FRI JUL 14 2006

VAC027-150123-
BUCHANAN VA-
913 PM EDT FRI JUL 14 2006

...THE FLASH FLOOD WARNING FOR BUCHANAN COUNTY EXPIRES AT 915 PM
EDT...

HIGH WATER FROM PREVIOUS STORMS IS GOING DOWN.  HOWEVER...ADDITIONAL 
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVERNIGHT.  FLASH FLOOD 
WARNING MAY BE ISSUED LATER ON THIS EVENING...IF STORMS MOVE OVER 
AREAS THAT HAVE ALREADY SEEN HEAVY RAIN.

LAT...LON 3711 8214 3717 8221 3733 8225 3752 8196
      3750 8194 3746 8200 3741 8192 3735 8192
      3728 8184 3727 8176 3723 8175 3715 8188
      3712 8201 3705 8204 3705 8213

$$

11

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:43 PM EDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jul 14, 2:43 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
243 PM EDT FRI JUL 14 2006

.SHORT TERM /TONIGHT AND SATURDAY/...

RW/TRW ARE RAPIDLY DEVELOPING AS CONVECTIVE TEMPS HV BEEN ATTAINED
AND ITS ALL THATS REQUIRED IN THIS TROPICAL ENVIRONMENT.  AREAL
CVRG OF STORMS WL INC THE BALANCE OF THE AFTN THRU THE EVNG HRS.  AN
MCS IS FCST TO DEVELOP IN THE LWR OH VLY THIS AFTN AND TREK E THIS
EVNG REACHING WRN AREAS BTWN 3-6Z.  A SECOND CLUSTER CLOSER /LIKELY
STRONGER/ BUILDS S ACR OH AND TRAVERSES NRN XCTNS THIS EVNG.  BOTH
BRING UNWELCOME RAIN DUE TO SATURATED GROUNDS.  CLOUDS A TOUGH
CALL...ESPECIALLY DURING THE PREDAWN HRS...THINK ANOTHER STRATUS
DECK DEVELOPS SINCE ATMS IS TOO WARM FOR FG /TD > 70F/...OTRW PCLDY.

UPR AIR SYSTM MOVES THRU A LTL FASTER THAN INITIALLY THOUGHT AS SERN
OH AND NERN KY SHOULD BE DRY BY DAWN SAT...WHILE SCT-NUM RW/TRW WL
BE ONGOING IN THE MTNS.  H5 TROF AXIS IS E OF THE MTNS ARND
15Z...HWVR LLVL MSTR REMAINS QUITE HIGH ALLOWING FOR ISOLD TRW IN
THE MTNS TMRW AFTN.  THEREFORE...LEFT THE SMALL POP FM EKN-CWD BTWN
18-23Z SAT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
5H RIDGE WITH DECENT HEIGHT RISES TO DEVELOPS TROUGH EXITS THE
FORECAST AREA SATURDAY NIGHT. THIS FEATURE WILL USHER IN A WARMER
AND DRIER AIRMASS WHICH WILL PREVAIL THROUGH MUCH OF THE EXTENDED
PERIOD.

DECENT CAPPING ALOFT WILL KEEP AFTERNOON CONVECTIVE ACTIVITY AT A
MINIMUM MOST DAYS THIS PERIOD. HOWEVER...BAROCLINIC BOUNDARY SETS
UP ACROSS THE GREAT LAKES REGION WEDNESDAY. MODELS IN AGREEMENT IN
KEEPING THIS FEATURE TO FAR TO THE NORTH TO HAVE ANY REAL CHANCE
AT BREAKING RIDGE AND CAPPING EFFECT DOWN. BUT HAVE LEFT JUST
SLIGHT CHANCE POPS IN THE FAR NORTH LATE TUES INTO WED TO ACCOUNT
FOR PROXIMITY TO BNDRY.

HAVE TRIMMED FCST HIGHS FROM MODEL GUIDANCE EARLY IN THE EXTENDED
PERIOD SINCE WE WILL STILL BE IN A DRYING TREND...AND GROUND IS
STILL DRYING. OTHERWISE GUIDANCE ON TRACK WITH WARMING TREND AS
HGT AND THICKNESS VALUES TREND UPWARDS.

&&

.HYDROLOGY...

LETTING FFA RIDE THRU THE 3AM AS SCT-NUM RW/TRW HV DEVELOPED WITH A
FEW HRS OF HEATING.  RAINFALL RATES SO FAR HV BEEN 0.50 INCHES AN HR
IN THE STRONGEST STORMS.  MAIN CONCERN TNGT IS TRAINING OF
STORMS...ESP ACR THE TUG BASIN WHICH IS GETTING HIT ATT.  ALL THE
INGREDIENTS REMAIN IN PLACE FOR A HIGH WATER THREAT / LO FFG/
13-14KFT WRM CLD DEPTHS/ H8 DWPTS OF 16C/ AND 10-15KTS OF FLOW.

&&

.PREV DISCUSSION...
 /ISSUED 125 PM EDT FRI JUL 14 2006/

AVIATION /18Z TO 18Z/...

MVFR WX DOMINATES MOST OF THE PD...OCNL VFR THIS AFTN AS CIGS WL BE
SCT AT TIMES.  HWVR AS THE AFTN WEARS ON...LOOK FOR BKN CIGS AREA
WIDE DUE TO LOTS OF LLVL MSTR. SCT RW/TRW ARE FCST THIS AFTN ON THRU
5Z OR SO.  ANY STORM WL BRING VIS DOWN TO IFR AND PERHAPS CIGS AS
WELL.  NOT CONFIDENT ENOUGH TO INSERT PREVAILING TSTMS GVN GARDEN
VARIETY COVERAGE XPCTD...SO CB WL SUFFICE.

IFR CONDS /1-2SM VIS/ AGAIN DEVELOP IN THE PREDAWN HRS...BUT A
STRATUS DECK KEEPS CIGS FM GOING INTO THE DIRT.  CLDS BREAK UP BY
14-15Z MUCH LIKE THIS MRNG OWING TO A SCT-BKN CU FIELD.  HTS AND PKB
BCM VFR BY MID MRNG SAT AS AN UPR AIR SYSTM PASSES ALLOWING DRY AIR
TO FILTER IN.

PREV DISCUSSION...
 /ISSUED 957 AM EDT FRI JUL 14 2006/

SHORT TERM /REST OF TODAY/...

RADAR IS QUITE FOR A CHANGE WITH MOST OF THE AREA RAIN FREE THIS
MRNG.  TROPICAL AIRMASS RMNS WITH DWPTS IN THE LWR 70S AND TEMPS
REACHING INTO THE MID AND UPR 80S LTR TDY.  STRATUS DECK HAS LIFTED
ACR THE SRN COAL FLDS...BUT HAS RAPIDLY FILLED IN WITH LO BASE CU.
ALONG AND N OF I-64...OVC CONDS CONT WITH ISOLD RW IN THE NRN MTNS.

LCL WRF DOESNT POINT TO MUCH ACTIVITY TDY...HWVR RUC AND WSETA FIRE
THINGS UP THIS AFTN S OF I-64.  THE LATTER SLTN SEEMS PRUDENT GIVEN
MOST SUNSHINE OCCURS THERE.  DID RAISE TEMPS UP A FEW DEGREES WITH
NMBRS ALREADY PUSHING 80F IN THE TUG BASIN.  CONV TEMPS REMAIN IN
THE LWR 80S...SO ANY CLEARING IS QUICKLY REPLACED BY A BKN CU DECK.
ALSO WL BE WATCHING AREA OF TSTMS FCST TO DEVELOP IN IND/IL VCNTY
THIS AFTN...WHICH IS PROGGED TO MV E REACHING OH RVR BTWN 3-6Z TNGT.

HYDROLOGY...

FLASH FLOOD WATCH CONTS THRU 3AM WITH 1HR FFG ARND 3/4 AND 3HR A
SMIDGE HIGHER.  ATMS REMAINS UNCHANGED FM YDY WITH PWATS ONCE AGAIN
NR 2.0 INCHES...WARM CLD DEPTHS OF 13KFT...AND 10-15KTS OF FLOW.
ANY TRW WL DUMP QPF CLOSE TO /IF NOT EXCEEDING/ FFG.  NOT AS
CONCERNED ABT NUMEROUS TO WDSPRD RW/TRW OVR NRN XCNTS GIVEN AIR IS A
BIT MORE STABLE THERE...HWVR HV TO RESPECT LO FFG AND KEEP THE WATCH
GOING AREAWIDE.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH FOR WVZ005>011-013>020-024>040-046-047 UNTIL
     3 AM SATURDAY.
OH...FLASH FLOOD WATCH FOR OHZ066-067-075-076-083>087 UNTIL 3 AM
     SATURDAY.
KY...FLASH FLOOD WATCH FOR KYZ101>103-105 UNTIL 3 AM SATURDAY.
VA...FLASH FLOOD WATCH FOR VAZ003-004 UNTIL 3 AM SATURDAY.
&&

SHORT TERM...29
LONG TERM...KMC
HYDROLOGY...29
Hazardous weather outlook, Jul 14, 4:58 AM EDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
458 AM EDT FRI JUL 14 2006

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-150900-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
458 AM EDT FRI JUL 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR TODAY AND TONIGHT. THE
GROUND REMAINS SATURATED DUE TO RECENT RAINS. ADDITIONAL SHOWERS
AND THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT. HEAVY
RAINFALL WITH THESE STORMS COULD CAUSE FLASH FLOODING OF STREAMS
AND CREEKS. MANY AREAS ARE SO SATURATED THAT LESS THAN AN INCH OF
RAIN IN AN HOUR COULD CAUSE PROBLEMS. RAINFALL RATES OF 1 TO 2
INCHES AN HOUR ARE POSSIBLE WITH THUNDERSTORMS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

In the hours before

Special weather statement, Jul 14, 3:34 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
334 PM EDT FRI JUL 14 2006

WVZ033-142000-
MCDOWELL-
334 PM EDT FRI JUL 14 2006

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...FOR EASTERN MCDOWELL COUNTY.

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL MCDOWELL COUNTY...OR ABOUT 7
MILES EAST OF WELCH...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE
  NORTHFORK...KIMBALL AND KEYSTONE.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ACCOMPANY THIS STORM.
THESE SLOWER MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF
A QUARTER TO THREE QUARTERS OF AN INCH PER HOUR. THIS WILL CAUSE
PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW
LYING AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

11
Special weather statement, Jul 14, 3:52 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
352 PM EDT FRI JUL 14 2006

WVZ033-142015-
MCDOWELL-
354 PM EDT FRI JUL 14 2006

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...FOR EXTREME SOUTHERN MCDOWELL COUNTY.

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL MCDOWELL COUNTY...JUST SOUTH
OF WAR...MOVING SOUTH AT 10 MPH.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF A HALF
TO AROUND AN INCH IN AN HOUR. THIS RAIN COUPLED WITH ALREADY WET
SOIL FORM PREVIOUS RAINS WILL CAUSE SMALL STREAMS AND CREEKS TO
RISE.  MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS CAN BE
EXPECTED.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY.  TURN AROUND
AND DONT DROWN.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

11
Special weather statement, Jul 14, 4:23 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
423 PM EDT FRI JUL 14 2006

OHZ066-142100-
PERRY-
423 PM EDT FRI JUL 14 2006

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF SOMERSET...OR ABOUT 8 MILES
EAST OF LANCASTER...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE PERRY
  STATE FOREST...NEW LEXINGTON AND JUNCTION CITY.

SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF UP TO
ONE INCH PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS
AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

13
Special weather statement, Jul 14, 4:43 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
443 PM EDT FRI JUL 14 2006

OHZ075-142130-
ATHENS-
443 PM EDT FRI JUL 14 2006

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...FOR WESTERN ATHENS COUNTY.

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF NELSONVILLE...OR ABOUT 5 MILES
NORTHEAST OF LAKE HOPE STATE PARK...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE BURR OAK
  STATE PARK...TRIMBLE...THE PLAINS...JACKSONVILLE...GLOUSTER AND
  CHAUNCEY.

EXPECT SMALL HAIL AND FREQUENT LIGHTNING IN THE PATH OF THIS STORM.
BRIEF HEAVY RAIN WILL ALSO ACCOMPANY THIS STORM. THIS RAIN COUPLED
WITH ALREADY WET SOIL FORM PREVIOUS RAINS WILL CAUSE SMALL STREAMS
AND CREEKS TO RISE.  MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREAS MAY ALSO BE POSSIBLE.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

11
Special weather statement, Jul 14, 5:49 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
549 PM EDT FRI JUL 14 2006

KYZ101>103-OHZ083-087-142245-
BOYD-CARTER-GREENUP-JACKSON-LAWRENCE-
549 PM EDT FRI JUL 14 2006

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG LINE OF THUNDERSTORMS FROM 22 MILES WEST OF JACKSON TO 12
MILES SOUTHWEST OF OLIVE HILL...OR FROM 8 MILES SOUTH OF WAVERLY TO
MOREHEAD...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE
  VERNON...PETERSBURG...PEDRO...MABEE...RUSH AND PRINCESS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. SLOW MOVING
THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 1 INCH PER HOUR.
THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED
FLOODING IN LOW LYING AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

13
Special weather statement, Jul 14, 6:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
615 PM EDT FRI JUL 14 2006

WVZ014-015-142300-
KANAWHA-PUTNAM-
615 PM EDT FRI JUL 14 2006

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TEAYS VALLEY...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE
  WINFIELD...ST. ALBANS...SISSONVILLE...POCA...NITRO AND HURRICANE.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THESE THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 1 INCH PER
HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE
LOCALIZED FLOODING IN LOW LYING AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

13

Nearby

Flash Flood Warnings in Virginia, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.